Tennessee, 2012Flash Flood in Tennessee, January 11, 2012
January 11, 2012 · NWS OHX · 1 event in 1 county or zone
As an area of showers and thunderstorms moved across Davidson County during the morning hours on Wednesday January 11th, minor flash flooding occurred across the county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- $1,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As an area of showers and thunderstorms moved across Davidson County during the morning hours on Wednesday January 11th, minor flash flooding occurred across the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 11, 3:47 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Jan 11, 3:47 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
347 AM CST WED JAN 11 2012
.DISCUSSION...SFC LOW IS LOCATED OVER NRN MS AND WRN AL AND IS
MOVING NEWD INTO THE MIDSTATE. SIGNIFICANT RAINFALL IS LOCATED
OVER TN AND AL ATTM. ALOFT...THE UPPER LOW IS LOCATED NEAR
VICKSBURG MS...BEGINNING TO LIFT NEWD. TO THE NW A SIGNIFICANT
UPPER TROUGH IS LOCATED OVER THE NRN ROCKIES PUSHING SEWD INTO THE
NRN AND CNTRL PLAINS. THUS...THESE 2 FEATURES WILL BE OUR WEATHER
MAKERS FOR THE NEXT 48-72 HRS.
SFC LOW LIFTS NEWD INTO THE ERN GREAT LAKES BY THU AM WITH A
STRONG COLD FRONT...CURRENTLY LOCATED OVER THE NRN PLAINS...MOVING INTO
THE MIDSTATE ON THU AM. RAINFALL AMOUNTS WITH THIS LOW PRESSURE
SYSTEM ARE EXPECTED TO BE 1-1.5 INCHES...EARLY THIS MORNING AND
TODAY.
SPC SVR OUTLOOK HAS ONLY GENERAL THUNDER FOR THIS AREA.
DISCUSSION...HOWEVER...MENTIONS POSSIBLE SVR WIND/HAIL NEAR THE
MID LEVEL TEMP/VORT CENTER. PROGS INDICATE THAT THE 500MB WIND MAX
WILL PASS OVER SRN AL AND CNTRL GA DURING THE DAY. THE COLD CORE
OF THE UPPER LOW...HOWEVER...WILL PASS ACROSS OUR SERN COUNTIES
DURING THE DAY. THUS THERE MAY BE A POTENTIAL FOR HAIL IN OUR
SERN COUNTIES. WILL MONITOR RADAR TRENDS TO SEE IF THIS
MATERIALIZES.
KISS THE ABOVE NORMAL TEMPS GOODBYE...IT TURNS MUCH COLDER ON THU
WITH UPPER FLOW TURNING NWLY...STRAIGHT OUT OF CNTRL CANADA. WE
GET SOME BACKSIDE MOISTURE AFTER THE SFC/UPPER LOWS PASS TO THE
NE. THUS THERE IS SOME POSSIBILITY OF LIGHT SNOW FOR THU AFTN AND
THU NGT. CURRENTLY...PROBABILITIES ARE IN THE 20-40 PCT RANGE FOR
SNOW... THUS ANY POTENTIAL ACCUMULATIONS ARE NOT MENTION IN THE
ZONE PACKAGE.
FRI WILL BE THE COLDEST DAY WITH HIGHS IN THE 30S. TEMPS BOUNCE
BACK TO NEAR NORMAL ON SAT AFTN WITH HIGHS IN THE MID 40S. TEMPS
ARE NEAR NORMAL TO SLIGHTLY ABOVE NORMAL FOR THE REMAINDER OF THE
FORECAST. WINDS TURN BACK TO SLY ON MON AS THE SFC HIGH MOVES OFF
TO THE EAST AND THE NEXT SYSTEM DEVELOPS IN THE PLAINS. A CHANCE
OF RAIN COMES BACK TO THE FORECAST FOR MON AND TUE MOVES CLOSER TO
THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 60 41 41 21 / 80 20 60 20
CLARKSVILLE 56 38 38 19 / 80 20 70 20
CROSSVILLE 58 41 41 16 / 90 30 60 40
COLUMBIA 59 41 41 21 / 70 20 50 20
LAWRENCEBURG 57 40 40 21 / 60 20 40 20
WAVERLY 56 37 38 20 / 70 20 60 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JLM
Hazardous weather outlook, Jan 11, 5:19 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
519 AM CST WED JAN 11 2012
TNZ005>011-022>034-056>066-075-077>080-093>095-121130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
519 AM CST WED JAN 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER THE REGION THIS
MORNING WITH A CHANCE OF THUNDERSTORMS. A FEW STRONG STORMS ARE
POSSIBLE IN SOUTHERN PORTIONS OF MIDDLE TENNESSEE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY MORNING
WITH TEMPERATURES FALLING DURING THE DAY. THE COLDER AIR WILL
CHANGE RAIN TO SNOW IN THE AFTERNOON. IT WILL BE COLD ENOUGH FOR
SNOW ACCUMULATIONS IN NORTHERN SECTIONS AND IN THE CUMBERLAND
PLATEAU REGION DURING THE AFTERNOON. THE CHANCE OF ACCUMULATING
SNOW WILL CONTINUE THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS THURSDAY AFTERNOON AND NIGHT TO
THE NATIONAL WEATHER SERVICE IN NASHVILLE.
04
Flash Flood, Davidson
- When
- January 11, 6:00 AM CST to 10:00 AM CST
- Where
- Davidson County, Goodlettsville to Jordonia
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.320, -86.720
Numerous reports of minor flooding of secondary roads were reported across the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Lightning Strike in North Carolina, January 11, 201218 injured · $14 million · EF2 · 4 events
- Winter Storm and Winter Weather in Iowa, January 11 to 13, 20121 death · 21 events
- Winter Weather in Iowa, January 11, 20121 death · 2 events
- Marine High Wind in Gulf of Mexico, January 11, 2012$31,000 · 52 kt wind · 4 events
- Dense Fog in Kentucky, January 11, 201221 events
- Winter Weather in New York, January 11 to 12, 201216 events
- Strong Wind in Nebraska, January 11, 2012$20,000 · 1 event
- Dense Fog in Illinois, January 11, 201211 events
- Winter Weather in Missouri, January 11 to 12, 201211 events
- High Surf in Hawaii, January 11 to 13, 201210 events
- Winter Storm in Michigan, January 11 to 13, 20126 events
- Dense Fog in Missouri, January 11, 20124 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355197.